Immunosuppressants

Immunosuppressants Reactions 1680, p174 - 2 Dec 2017 Various toxicities: case report An 8-year-old boy developed urinary tract infection, rhinovirus infection, during treatment with antithymocyte globulin, prednisone, tacrolimus, sirolimus, methylprednisolone, betamethasone dipropionate and mycophenolate mofetil; he also developed mouth ulcers and hyperlipidaemia due to sirolimus and acute kidney injury with dehydration and neutropenia due to tacrolimus [not all dosages and routes stated; durations of treatments to reactions onsets not stated]. At the age of 2 years, the boy had a history of contracted staphylococcal sepsis with systemic ischaemic injury, which led to quadrimembral amputation and kidney failure. At the age of 4 years, he had undergone living-related kidney transplantation. At that time, he was administered immunosuppressive regimen for induction and was maintained on a steroid-free protocol with mycophenolate mofetil 270 mg/m2 per dose and tacrolimus (trough levels 4 6 ng/mL). At the 6 years of age, he presented for seeking lower extremity prosthetics, which was unsuccessful. He was then referred for the vascularised composite allotransplantation (VCA) programme, for assessment as an upper extremity transplant candidate. He successfully underwent VCA procedure. Post-transplantation surveillance included daily physical examination of the limbs and pulse oximetry to monitor tissue perfusion. Weekly skin biopsies were also performed. Seven weeks later, he was discharged. Postoperatively, he received treatment with antithymocyte globulin 1.5 mg/kg for 4 days with IV methylprednisolone 10 mg/kg, mycophenolate mofetil 600 mg/m per dose and tacrolimus 0 03% ointment. Later, methylprednisolone was administered at 15 mg/kg for one day, followed by 1.5 mg/kg for three days. At week 3, he had his first rejection episode, which improved following treatment with IV methylprednisolone, topical betamethasone dipropionate 0.05% ointment and topical tacrolimus. A month later, bilateral grade I rejection recurred but responded to betamethasone treatment. His serum creatinine level increased from 0 5 g/dL to 0 7 g/dL. The creatinine level increase was presumed to be secondary to tacrolimus. Therefore, sirolimus was added to the treatment to enable reduction in tacrolimus. He had serious rejection episodes in month four and seven, for which he received topicl tacrolimus, topical betamethasone and IV methylprednisolone. The dose of oral prednisone was tapered gradually depending on the timing of the resolution of the rejection episode. He further developed several episodes of rejection which were cleared by adjusting tacrolimus or sirolimus doses. He developed several adverse events during the first year of therapy, which included urinary tract infection, rhinovirus infection, two episodes of acute kidney injury associated with dehydration and neutropenia. All these responded well to granulocyte-colony stimulating factor therapy. He also developed sirolimus related mouth ulcers and hyperlipidaemia, which were treated with triamcinolone and statin, respectively [not all outcomes stated]. Author comment: "This child. . .was already exposed to immunosuppression and the associated risks of systemic complications, such as diabetes, infections, and malignancy." "[T]he serum creatinine concentration increased. . .presumed to be secondary to tacrolimus". "[T]he patient is likely to have incurred some degree of chronic renal injury with persistent increase in creatinine". "Related to the sirolimus, the patient experienced mouth ulcers. . .and hyperlipidaemia". Amaral S, et al. 18-month outcomes of heterologous bilateral hand transplantation in a child: a case report. The Lancet Child and Adolescent Health 1: 35-44, No. 1, Sep 2017. Available from: URL: http://doi.org/10.1016/ S2352-4642%2817%2930012-3 - USA 803285137 0114-9954/17/1680-0001/$14.95 Adis © 2017 Springer International Publishing AG. All rights reserved Reactions 2 Dec 2017 No. 1680 http://www.deepdyve.com/assets/images/DeepDyve-Logo-lg.png Reactions Weekly Springer Journals

Immunosuppressants

Reactions Weekly , Volume 1680 (1) – Dec 2, 2017
Free
1 page
Loading next page...
1 Page
 
/lp/springer_journal/immunosuppressants-UCxTzan3Do
Publisher
Springer International Publishing
Copyright
Copyright © 2017 by Springer International Publishing AG, part of Springer Nature
Subject
Medicine & Public Health; Drug Safety and Pharmacovigilance; Pharmacology/Toxicology
ISSN
0114-9954
eISSN
1179-2051
D.O.I.
10.1007/s40278-017-39105-9
Publisher site
See Article on Publisher Site

Abstract

Reactions 1680, p174 - 2 Dec 2017 Various toxicities: case report An 8-year-old boy developed urinary tract infection, rhinovirus infection, during treatment with antithymocyte globulin, prednisone, tacrolimus, sirolimus, methylprednisolone, betamethasone dipropionate and mycophenolate mofetil; he also developed mouth ulcers and hyperlipidaemia due to sirolimus and acute kidney injury with dehydration and neutropenia due to tacrolimus [not all dosages and routes stated; durations of treatments to reactions onsets not stated]. At the age of 2 years, the boy had a history of contracted staphylococcal sepsis with systemic ischaemic injury, which led to quadrimembral amputation and kidney failure. At the age of 4 years, he had undergone living-related kidney transplantation. At that time, he was administered immunosuppressive regimen for induction and was maintained on a steroid-free protocol with mycophenolate mofetil 270 mg/m2 per dose and tacrolimus (trough levels 4 6 ng/mL). At the 6 years of age, he presented for seeking lower extremity prosthetics, which was unsuccessful. He was then referred for the vascularised composite allotransplantation (VCA) programme, for assessment as an upper extremity transplant candidate. He successfully underwent VCA procedure. Post-transplantation surveillance included daily physical examination of the limbs and pulse oximetry to monitor tissue perfusion. Weekly skin biopsies were also performed. Seven weeks later, he was discharged. Postoperatively, he received treatment with antithymocyte globulin 1.5 mg/kg for 4 days with IV methylprednisolone 10 mg/kg, mycophenolate mofetil 600 mg/m per dose and tacrolimus 0 03% ointment. Later, methylprednisolone was administered at 15 mg/kg for one day, followed by 1.5 mg/kg for three days. At week 3, he had his first rejection episode, which improved following treatment with IV methylprednisolone, topical betamethasone dipropionate 0.05% ointment and topical tacrolimus. A month later, bilateral grade I rejection recurred but responded to betamethasone treatment. His serum creatinine level increased from 0 5 g/dL to 0 7 g/dL. The creatinine level increase was presumed to be secondary to tacrolimus. Therefore, sirolimus was added to the treatment to enable reduction in tacrolimus. He had serious rejection episodes in month four and seven, for which he received topicl tacrolimus, topical betamethasone and IV methylprednisolone. The dose of oral prednisone was tapered gradually depending on the timing of the resolution of the rejection episode. He further developed several episodes of rejection which were cleared by adjusting tacrolimus or sirolimus doses. He developed several adverse events during the first year of therapy, which included urinary tract infection, rhinovirus infection, two episodes of acute kidney injury associated with dehydration and neutropenia. All these responded well to granulocyte-colony stimulating factor therapy. He also developed sirolimus related mouth ulcers and hyperlipidaemia, which were treated with triamcinolone and statin, respectively [not all outcomes stated]. Author comment: "This child. . .was already exposed to immunosuppression and the associated risks of systemic complications, such as diabetes, infections, and malignancy." "[T]he serum creatinine concentration increased. . .presumed to be secondary to tacrolimus". "[T]he patient is likely to have incurred some degree of chronic renal injury with persistent increase in creatinine". "Related to the sirolimus, the patient experienced mouth ulcers. . .and hyperlipidaemia". Amaral S, et al. 18-month outcomes of heterologous bilateral hand transplantation in a child: a case report. The Lancet Child and Adolescent Health 1: 35-44, No. 1, Sep 2017. Available from: URL: http://doi.org/10.1016/ S2352-4642%2817%2930012-3 - USA 803285137 0114-9954/17/1680-0001/$14.95 Adis © 2017 Springer International Publishing AG. All rights reserved Reactions 2 Dec 2017 No. 1680

Journal

Reactions WeeklySpringer Journals

Published: Dec 2, 2017

References

You’re reading a free preview. Subscribe to read the entire article.


DeepDyve is your
personal research library

It’s your single place to instantly
discover and read the research
that matters to you.

Enjoy affordable access to
over 12 million articles from more than
10,000 peer-reviewed journals.

All for just $49/month

Explore the DeepDyve Library

Unlimited reading

Read as many articles as you need. Full articles with original layout, charts and figures. Read online, from anywhere.

Stay up to date

Keep up with your field with Personalized Recommendations and Follow Journals to get automatic updates.

Organize your research

It’s easy to organize your research with our built-in tools.

Your journals are on DeepDyve

Read from thousands of the leading scholarly journals from SpringerNature, Elsevier, Wiley-Blackwell, Oxford University Press and more.

All the latest content is available, no embargo periods.

See the journals in your area

DeepDyve Freelancer

DeepDyve Pro

Price
FREE
$49/month

$360/year
Save searches from
Google Scholar,
PubMed
Create lists to
organize your research
Export lists, citations
Read DeepDyve articles
Abstract access only
Unlimited access to over
18 million full-text articles
Print
20 pages/month
PDF Discount
20% off